Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 41, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 24, 2009, 8:59 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2009, 8:59 PM PDT (03:59 UTC)
- Expired
- Aug 25, 2009, 3:17 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
638 WHUS76 KEKA 250359 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 PM PDT MON AUG 24 2009 PZZ475-251200- /O.CAN.KEKA.SI.Y.0055.000000T0000Z-090826T1000Z/ /O.NEW.KEKA.SC.Y.0041.090825T0359Z-090826T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 PM PDT MON AUG 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-250500- /O.CAN.KEKA.SI.Y.0055.090825T1900Z-090826T0700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 859 PM PDT MON AUG 24 2009 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. $$ PZZ455-250500- /O.CAN.KEKA.SI.Y.0055.090825T1900Z-090826T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 859 PM PDT MON AUG 24 2009 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR WINDS. $$
1 follow-up statement
393 WHUS76 KEKA 251017 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 AM PDT TUE AUG 25 2009 PZZ475-252230- /O.CAN.KEKA.SC.Y.0041.000000T0000Z-090826T1200Z/ /O.NEW.KEKA.SI.Y.0056.090825T1017Z-090826T0700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 317 AM PDT TUE AUG 25 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:29 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 3:29 PM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 356 AM PDT MON AUG 24 2009 .SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE NORTHEAST PACIFIC WILL MAINTAIN SEASONAL TEMPERATURES THROUGH THE WEEK. NIGHTTIME MARINE CLOUDS AND FOG WILL CONTINUE ALONG THE COAST. && .DISCUSSION...COASTAL STRATUS HAS PLAGUED THE MENDO COAST BUT HAS CONTINUED TO SEE AN EBB AND FLOW THROUGHOUT THE DAY ON THE NORTH COAST. EXPECTING A SIMILAR TREND FOR TOMORROW AS WEAK TO MODERATE ONSHORE FLOW CONTINUES OVER THE COASTAL REGION. THE NEXT SUBTLE WEATHER SYSTEM IS A WEAK FRONT ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE THAT WILL MOVE INTO THE NE PACIFIC FROM THE GULF OF ALASKA AND DEEPEN A LONGER WAVE TROUGH OVER THE OCEAN. THERE WILL BE LITTLE CHANGE IN THE SENSIBLE WEATHER DUE TO THESE UPPER DISTURBANCES. MODELS ARE IN FAIR AGREEMENT ON KEEPING THIS TROUGH OVER THE NE PACIFIC THROUGH MOST OF THE WEEK HOWEVER ON FRIDAY THE EUROPEAN MODEL SHOWS MORE OF A CLOSED LOW CIRCULATION MOVING THROUGH OREGON. EITHER SOLUTION LOOKS TO BE FOLLOWED BY A BUILDING RIDGE ACROSS THE SOUTHWESTERN STATES THAT EXTENDS BACK WESTWARD THIS WILL BRING A SHARP CONTRAST IN TEMPERATURES WITH A GENERAL TREND OF WARMER TEMPERATURES THROUGH THE WEEKEND OVER THE INTERIOR ZONES AND POSSIBLY INTO NEXT WEEK. && .AVIATION...SATELLITE IMAGERY SHOWS THE STRATUS HUGGING THE COAST. THE COASTAL SITES ARE BOUNCING FROM VFR TO LIFR DUE TO CEILINGS AS WAVES OF STRATUS MOVE IN AND THEN CLEAR OUT. THIS TREND WILL CONTINUE FOR A FEW MORE HOURS BEFORE LIFR CONDITIONS FINALLY SETTLE IN FOR THE EVENING AND NIGHT. THIS IS BACKED UP REASONABLY WELL BY MOS AND THE LOCAL WRF MODEL. STROZ && .MARINE...LIGHT TO MODERATE NORTHERLY WINDS CONTINUE OVER THE WATERS WHILE THE SEAS CONTINUE TO SUBSIDE. THE BUOYS SHOW A MIXED SWELL ACROSS THE WATERS, NORTHWEST NEAR 5 FT AND SOUTH NEAR 2 FT. THIS MIXED SWELL IS EXPECTED TO CONTINUE MOST OF THE WEEK. WINDS WILL INCREASE TO SCA CRITERIA OVER MOST OF THE WATERS ON TUESDAY AS A WEAKENING FRONT PASSES TO OUR NORTH. A NORTHWEST WAVE TRAIN ASSOCIATED WITH THIS FRONT WILL PROPAGATE THROUGH THE WATERS TUESDAY EVENING, PEAKING NEAR 10 FT OVERNIGHT BEFORE GRADUALLY SUBSIDING INTO THURSDAY. A WESTERLY SWELL TRAIN ASSOCIATED WITH ANOTHER APPROACHING FRONT WILL MOVE THROUGH THE WATERS LATE THURSDAY. MODELS ARE COMING INTO GOOD AGREEMENT SHOWING WINDS AND SEAS RAMPING UP OVER THE WEEKEND. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES... PT ST GEORGE TO CAPE MENDOCINO FROM 10 TO 60 NM SMALL CRAFT ADVISORY FOR WINDS CAPE MENDOCINO TO PT ARENA OUT 60 NM SMALL CRAFT ADVISORY FOR WINDS && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:17 AM PDT | Small Craft Advisory for Winds | EKA | 12 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.